Alert archive / Wyoming / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 70, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 17, 2013, 3:11 PM MDT for Laramie County, Wyoming. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2013, 3:11 PM MDT (21:11 UTC)
- Expired
- Jun 17, 2013, 4:00 PM MDT
- In force
- 49 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 20 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 2:21 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2430 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:26 PM MDT, 45 minutes earlier.
Area forecast discussion, Jun 17, 2:26 PM MDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 226 PM MDT MON JUN 17 2013 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 300 PM MDT MON JUN 17 2013 WIDELY SCATTERED SHOWERS AND STORMS NOW OCCURRING OVER THE MT NS OF SE WYOMING BUT NOT MAKING MUCH PROGRESS EASTWARD AT THIS TIME. EXPECT ACTIVITY TO CONTINUE TO INCREASE SOME FOR THE REST OF THE AFTERNOON AS WELL AS SPREAD OVER MAINLY SOUTHERN PORTIONS OF THE CWA INTO THIS EVENING BEFORE MOVING OUT. A FEW SEVERE STORMS STILL A DECENT BET. CLEARING OUT LATER TONIGHT. LITTLE CHANGE EXPECTED FOR TUESDAY WITH ANOTHER ROUND OF AFTERNOON AND EVENING CONVECTION EXPECTED. SEVERE PARAMETERS NOT AS FAVORABLE AS SHEAR SHOULD BE LESS AND DRIER AIR SHOULD MOVE FARTHER INTO THE PLAINS BEHIND A SURFACE TROUGH. CLEAR TUESDAY NIGHT THOUGH A FEW LINGERING STORMS MAY BE OVER THE PANHANDLE IN THE EARLY EVENING. DRY AND WARMER WEDS AS SW UPPER FLOW SPREADS OVER THE CWA WITH QUITE BREEZY CONDITIONS OVER WESTERN PARTS OF THE CWA. .LONG TERM...(THURSDAY THROUGH MONDAY) ISSUED AT 300 PM MDT MON JUN 17 2013 SURFACE TROUGH OUT IN THE PANHANDLE THURSDAY MORNING IS FORECAST TO SHIFT EAST INTO CENTRAL NEBRASKA BY THURSDAY AFTERNOON. THURSDAY LOOKS DRY FOR ALL AREAS WITH 700MB TEMPERATURES CLIMBING TO +16C. SHOULD PROVIDE A PRETTY GOOD CAP ON CONVECTION. BY THURSDAY EVENING...ENERGY FROM THE UPPER LOW MOVING INTO THE IDAHO PANHANDLE BEGINS TO MOVE INTO WESTERN WYOMING AND ANOTHER LEE SIDE TROUGH DEVELOPS OVER THE PANHANDLE. THOUGH THE GFS REMAINS DRY...THE NEW ECMWF CONCENTRATING QPF OVER THE NORTHERN PANHANDLE AND EASTERN NIOBRARA COUNTIES FRIDAY AFTERNOON. CONTINUED THE SLIGHT CHANCE TO CHANCE POPS IN THIS AREA FOR FRIDAY AFTERNOON AND EARLY EVENING. BOUNDARY STAYS OVER THE PANHANDLE AS THE UPPER LOW TRACKS INTO NORTHERN MONTANA. ENERGY FROM THIS LOW SHOULD GIVE US ENOUGH INSTABILITY FOR AFTERNOON SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. HOPEFULLY...FOLKS GET SOME BENEFICIAL RAINS FROM THESE THUNDERSTORMS AS WE ALL COULD USE SOME RAIN. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY MORNING) ISSUED AT 115 AM MDT MON JUN 17 2013 STRATUS STARTING TO BREAK UP LATE THIS MORNING WITH VISIBLE SATELLITE IMAGERY SHOWING A RAPID EROSION OF STRATUS BLANKET NEAR CHEYENNE. THIS WILL SET THE STAGE FOR CONVECTION LATER THIS AFTERNOON. STARTING TO GET SOME CONVECTION DEVELOPING JUST SOUTH OF KCDR WITH A MOVEMENT TO THE SOUTHEAST AT 20 TO 30 MPH ON THE CELLS. THINK THAT THIS STORM WILL PASS NORTH OF KAIA IN THE NEXT 30 TO 45 MINUTES. SEVERE THUNDERSTORMS STILL LOOK POSSIBLE AFTER THE 20-21Z TIME FRAME FOR AIRPORTS EAST OF THE LARAMIE RANGE. LARGE HAIL AND DAMAGING WINDS THE HAZARDS. && .FIRE WEATHER... ISSUED AT 300 PM MDT MON JUN 17 2013 NO CONCERNS SEEN THROUGH TUESDAY NIGHT WITH SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. CONCERNS WILL INCREASE OUT WEDNESDAY AS WEST TO SOUTHWEST WINDS INCREASE. AFTERNOON HUMIDITIES WEDNESDAY IN THE SINGLE DIGITS WEST OF THE LARAMIE RANGE. CONCERNS CONTINUE THE MID AND LATTER PART OF THE WEEK AS DRIER AIR MOVES IN AND GUSTY WINDS OCCUR IN THE AFTERNOONS. FUELS CURRENTLY STILL NON-CRITICAL BUT WILL HAVE TO WATCH. OTHERWISE DRY AND WARMER WEATHER EXPECTED TO CLOSE OUT THE WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RE LONG TERM...CLAYCOMB AVIATION...CLAYCOMB FIRE WEATHER...RE
Hazardous weather outlook, Jun 17, 10:45 AM MDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1045 AM MDT MON JUN 17 2013 NEZ002-095-WYZ101>105-109>116-181200- DAWES-NORTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE- 1045 AM MDT MON JUN 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND LINGER THROUGH EARLY THIS EVENING. A FEW STRONG STORMS WITH WIND GUSTS TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY OVER THE MOUNTAINS TUESDAY AFTERNOON AND EVENING. SOME OF THE STORMS MAY BE STRONG WITH SMALL HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ003-019>021-054-055-096-WYZ106>108-117>119-181200- BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- SOUTH SIOUX-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1045 AM MDT MON JUN 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST WYOMING THIS AFTERNOON AND MOVE EAST INTO THE SOUTHERN PANHANDLE BY THIS EVENING. SOME OF THE STORMS WILL BE STRONG TO SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. AN ISOLATED BRIEF TORNADO OR TWO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. SOME OF THE STORMS MAY BE STRONG WITH SMALL HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY LATE THIS AFTERNOON THROUGH EARLY THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jun 17, 2:21 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 221 PM MDT MON JUN 17 2013 WYZ118-119-172100- CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY- 221 PM MDT MON JUN 17 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE COUNTY UNTIL 300 PM MDT... AT 217 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF HILLSDALE...OR 10 MILES EAST OF CHEYENNE...MOVING EAST AT 20 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HILLSDALE... CARPENTER... BURNS... THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 369 AND 401. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4131 10408 4104 10409 4101 10467 4125 10469 TIME...MOT...LOC 2021Z 256DEG 20KT 4112 10458 MSW
Local storm report, Jun 17, 2:49 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
249 PM MDT MON JUN 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 7 SW BURNS 41.12N 104.45W
06/17/2013 M0.25 INCH LARAMIE WY TRAINED SPOTTER
ALSO HEAVY RAIN.
&&
MWEILANDLocal storm report, Jun 17, 2:54 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
254 PM MDT MON JUN 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 AM HAIL 7 N LUSK 42.86N 104.45W
06/17/2013 E1.50 INCH NIOBRARA WY PUBLIC
&&
REMANUELLocal storm report, Jun 17, 3:01 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
301 PM MDT MON JUN 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HAIL BURNS 41.19N 104.36W
06/17/2013 E0.50 INCH LARAMIE WY TRAINED SPOTTER
HAIL COVERED THE GROUND.
&&
DDEALSpecial weather statement, Jun 17, 3:01 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 301 PM MDT MON JUN 17 2013 WYZ103-106-172145- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-NORTH LARAMIE RANGE WY- 301 PM MDT MON JUN 17 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PLATTE...EXTREME SOUTHERN CONVERSE AND NORTHEASTERN ALBANY COUNTIES UNTIL 345 PM MDT... AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FRIEND PARK CAMPGROUND...OR 29 MILES NORTHWEST OF WHEATLAND...MOVING SOUTHEAST AT 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF NORTHEASTERN ALBANY AND WESTERN PLATTE COUNTIES. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4218 10517 4199 10542 4222 10565 4234 10548 TIME...MOT...LOC 2101Z 315DEG 3KT 4222 10548 MSW
Local storm report, Jun 17, 3:03 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
303 PM MDT MON JUN 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL BURNS 41.19N 104.36W
06/17/2013 E0.50 INCH LARAMIE WY TRAINED SPOTTER
&&
DDEALThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:06 PM MDT | Special Weather Statement | CYS | Platte | 54 min |
| Jun 16, 8:17 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 43 min |
| Jun 16, 8:44 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 61 min |
| Jun 16, 9:56 PM MDT | Special Weather Statement | CYS | Niobrara | 64 min |
| Jun 17, 1:03 AM MDT | Areal Flood Advisory | CYS | Converse | 3 hr |
| Jun 17, 3:15 AM MDT | Special Weather Statement | CYS | Niobrara | 60 min |
| Jun 17, 4:09 AM MDT | Special Weather Statement | CYS | Niobrara | 66 min |
| Jun 17, 4:15 AM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 45 min |
| Jun 17, 1:46 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 44 min |
| Jun 17, 1:47 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 43 min |
| Jun 17, 2:15 PM MDT | Special Weather Statement | CYS | Albany | 45 min |
| Jun 17, 2:21 PM MDT | Special Weather Statement | CYS | Laramie | 39 min |
| Jun 17, 2:32 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 43 min |
| Jun 17, 3:01 PM MDT | Special Weather Statement | CYS | Platte | 44 min |
| Jun 17, 3:12 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 48 min |
| Jun 17, 3:37 PM MDT | Special Weather Statement | CYS | Platte | 53 min |
| Jun 17, 4:06 PM MDT | Special Weather Statement | CYS | Converse | 54 min |
| Jun 17, 4:24 PM MDT | Special Weather Statement | CYS | Converse | 51 min |
| Jun 17, 4:45 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 45 min |
| Jun 17, 5:03 PM MDT | Special Weather Statement | CYS | Albany | 42 min |
| Jun 17, 5:04 PM MDT | Special Weather Statement | CYS | Converse | 41 min |
| Jun 17, 5:09 PM MDT | Special Weather Statement | CYS | Converse | 51 min |
| Jun 17, 5:39 PM MDT | Special Weather Statement | CYS | Converse | 51 min |
| Jun 17, 5:52 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 38 min |
| Jun 17, 5:57 PM MDT | Special Weather Statement | CYS | Albany | 48 min |
| Jun 17, 5:59 PM MDT | Special Weather Statement | CYS | Converse | 46 min |
| Jun 17, 5:04 AM MDT | Special Weather Statement | CYS | Sioux | 56 min |
| Jun 17, 5:18 AM MDT | Special Weather Statement | CYS | Sioux | 42 min |
| Jun 17, 5:25 AM MDT | Severe Thunderstorm Warning | CYS | Dawes, Sioux | 50 min |
| Jun 17, 6:12 AM MDT | Special Weather Statement | CYS | Box Butte | 48 min |
| Jun 17, 11:57 AM MDT | Special Weather Statement | CYS | Box Butte | 48 min |
| Jun 17, 4:01 PM MDT | Special Weather Statement | CYS | Banner, Kimball | 44 min |
| Jun 17, 4:03 PM MDT | Special Weather Statement | CYS | Kimball | 42 min |
| Jun 17, 4:41 PM MDT | Special Weather Statement | CYS | Banner, Cheyenne | 49 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.